Alert archive / Alabama / River Flood Warnings in 2022

River Flood Warning 44, NWS Birmingham, AL

August 24, 2022Sumter County, Alabama

NWS Birmingham, AL issued this river flood warning at Aug 24, 2022, 8:36 AM CDT for Sumter County, Alabama. It took effect at Aug 25, 2022, 3:18 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 24, 2022, 8:36 AM CDT (13:36 UTC)
In effect from
Aug 25, 2022, 3:18 PM CDT
Expired
Aug 25, 2022, 8:56 AM CDT
In force
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

County Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 12.31 ft at Aug 25, 2022, 8:00 PM CDT.

actionminormoderate102008/2408/2508/26
Action stage
18 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:01 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 24, 6:01 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
Issued by National Weather Service Peachtree City GA
601 AM CDT Wed Aug 24 2022

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
/Updated at 0427 AM CDT Wed Aug 24 2022/

The short term period will continue to be a difficult and messy
forecast. While the models are in fairly good agreement developing a
closed upper level low to our west over the MS Valley by this
evening before opening the low as it moves into the forecast area
overnight. The forecast are will remain under the influence of the
short wave through tomorrow. The stationary front at the surface
remains north of the forecast area through the period. Abundant
moisture will remain across the area to tap into - PWATs will remain
above 2 inches across much of the forecast area through tomorrow. The
main limiting factor for convective development will be any low
clouds that develop this morning and again Thursday morning. Low
clouds have been slow to develop this morning, but still expect some
coverage across much of the forecast area - particularly west of I-
65 towards daybreak. Showers will increase in coverage over west AL
this morning and continue through the afternoon hours mainly driven
by heating - right now I have kept thunderstorms isolated but will
need to monitor for more breaks in clouds than currently anticipated
as we may see more scattered coverage this afternoon. Temperatures
will be highly defendant on cloud coverage but have gone with a
blend of guidance.

Atwell

.LONG TERM...
/Updated at 0427 AM CDT Wed Aug 24 2022/

More normal summertime conditions expected through the long term.
Weak trofing Friday yields to shortwave ridge by Monday. With
ample moisture remaining and decent southerly flow around an
establishing Bermuda high, expect daily diurnal showers and
thunderstorms through the period. Nothing of real concern or focus
through Wed. Temps should remain near normal.

30

&&

.AVIATION...
12Z TAF Discussion.

IFR/MVFR conditions expected at all but ANB/ASN sites this morning,
with little improvement. Convection will be off and on mainly after
18Z 19-23Z and right now expect most of it to be in the form of
SHRA.  Winds will remain light - 5 kts or less mainly out of the SW
to SE.

02

&&

.FIRE WEATHER...

Rainy conditions will persist through much of the week. Minimum
RH values will be above 55 percent and 20 foot winds should remain
less than 7 kts, mainly from the south-southeast Wednesday and
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     84  68  84  68  87 /  50  50  70  50  60
Anniston    83  69  84  69  86 /  60  50  70  50  70
Birmingham  81  69  84  70  87 /  60  60  80  50  70
Tuscaloosa  77  69  84  70  86 /  80  60  80  50  60
Calera      79  69  83  70  86 /  80  60  80  60  80
Auburn      80  69  82  69  84 /  70  60  70  50  70
Montgomery  80  71  85  72  87 /  80  50  80  60  80
Troy        80  70  83  70  85 /  70  50  80  50  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Aug 24, 3:19 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
319 AM CDT Wed Aug 24 2022

ALZ011>015-017>050-251015-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
319 AM CDT Wed Aug 24 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Periods of heavy rainfall are possible today and tonight,
particularly across western portions of Central Alabama. Localized
flooding may occur for locations west of Interstate 65.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periods of heavy rainfall are possible through Thursday night.
Isolated flooding may occur, especially for locations that receive
repeated rainfall as well as low lying and poor drainage areas. At
this time, the risk for flooding should be focused near and west of
Interstate 65.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Today through Thursday.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:48 AM CDTAreal Flood AdvisoryBMXSumter3 hr
Aug 24, 7:20 AM CDTFlash Flood WarningBMXMarengo, Sumter6 hr
Aug 24, 1:18 PM CDTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Perry, Pickens, Sumter6 hr
Aug 24, 4:57 PM CDTAreal Flood AdvisoryBMXLowndes3 hr

Nearby

River Flood Warnings in Alabama, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.